Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Lipodystrophy
Mar 29, 2000

Dear doctors, could you tell me if the combination of Agenerase, Norvir and Combivir can cause lipodystrophy down the road? Thank you Mimi

Response from Dr. Fisher

It seems that any antiretroviral regimen has the potential to cause LD. Combivir and agenerase probably less so than others, but norvir certainly raises cholesterol and triglycerides more than the other protease inhibitors. In addition we do not know why some people get LD and others don't. It is certainly not just the antiretroviral drugs. In other words the virus itself and other risk factors (such as your age, gender, family history re cholesterol and triglycerides and diabetes) also play a role. Most important is controlling HIV especially if your viral load is high, T cells low. Alvan Fisher, M.D.


Previous
Facial wasting
Next
AIDS and Diabetes

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement